Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 24, NWS Cleveland, OH

August 7, 2015

NWS Cleveland, OH issued this small craft advisory at Aug 7, 2015, 4:05 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2015, 4:05 PM EDT (20:05 UTC)
Expired
Aug 8, 2015, 4:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WHUS71 KCLE 072005
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT FRI AUG 7 2015

LEZ144>149-080200-
/O.NEW.KCLE.SC.Y.0024.150807T2005Z-150808T0200Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
405 PM EDT FRI AUG 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE...WHICH IS IN EFFECT UNTIL 10 PM EDT
THIS EVENING FROM THE ISLANDS TO RIPLEY NEW YORK.

* WINDS...NORTHEAST 15 TO 20 KNOTS BECOMING EAST AND DECREASING
  TO 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET THIS EVENING SUBSIDING TO 1 TO 3 FEET
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
1 follow-up statement
507 
WHUS71 KCLE 080144
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EDT FRI AUG 7 2015


LEZ144>149-080800-
/O.EXT.KCLE.SC.Y.0024.000000T0000Z-150808T0800Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
944 PM EDT FRI AUG 7 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS BECOMING EAST AND DECREASING
  TO 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 3:30 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 7, 3:30 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT FRI AUG 7 2015

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL REMAIN IN PLACE THROUGH SUNDAY
THEN SHIFT TO THE NEW ENGLAND COAST MONDAY. A LOW WILL CROSS THE
AREA MONDAY NIGHT THEN ANOTHER AREA OF HIGH PRESSURE WILL SPREAD
SOUTHEAST INTO THE REGION BY WEDNESDAY...AND STAY IN PLACE
THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CU FIELDS WILL DISSIPATE AFTER SUNSET LEAVING A MOSTLY CLEAR SKY.
AFTER MIDNIGHT HIGH CLOUDS WILL BEGIN TO FILTER IN FROM THE
NORTHWEST WITH A LOW TRACKING THROUGH WISCONSIN. OVERNIGHT
TEMPERATURES WILL FALL BACK TO AROUND 60.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
PICKING UP WHERE THE NEAR TERM FORECAST LEFT OFF...A RATHER WEAK
SHORTWAVE WILL JUST CLIP THE AREA ON SATURDAY. MODELS ARE HINTING
AT SOME QPF FROM CLEVELAND EAST. AT THIS POINT NOT SOLD ON
WIDESPREAD PRECIP GIVEN THE DRY AND STABLE AIRMASS...AND WEAK
FORCING. MORE LIKELY TO SEE AN INCREASE IN CU INSTEAD AND PERHAPS
A BRIEF...ISOLATED SHOWER. LOW LEVEL MOISTURE WILL BE LIMITED AS
THE BULK OF THE MOISTURE TRANSLATES INTO NORTHERN MICHIGAN WITH A
WEAKENING SURFACE LOW. NONETHELESS A DEEPER OR SLIGHTLY MORE
POTENT SHORTWAVE COULD TRANSLATE TO ISOLATED TSRA IN THE EAST. FOR
NOW THE CHANCES ARE TOO LOW...OR UNCERTAIN...TO MENTION IN THE
FORECAST.

BY SATURDAY NIGHT UPPER LEVEL RIDGING RETURNS...BUFFERING THE LOCAL
AREA FROM WEAK DISTURBANCES THAT WILL RIDE THE NORTHERN PERIPHERY OF
THE RIDGE. SUNDAY AFTERNOON THE RIDGE BREAKS DOWN AS LOW PRESSURE
APPROACHES FROM THE CENTRAL MIDWEST. RAIN CHANCES WILL INCREASE
AFTER MIDNIGHT. MONDAY MORNING THE LOW DRAWS CLOSER. COULD SEE A FEW
WARM SECTOR SHOWERS DEVELOP AHEAD OF THE LOW...BUT AT THIS POINT
HARD PRESSED TO MENTION MORE THAN A 30 PERCENT CHANCE OF RAIN UNTIL
AFTER 12Z. THE TIMING OF THE LOW REMAINS UNCERTAIN WITH THE MODELS
DIFFERING ON THE PLACEMENT AND SPEED OF THE SYSTEM.

TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEKEND AND INTO MONDAY
WITH HIGHS GENERALLY IN THE LOW 80S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE MIDWEST BY THE MIDDLE OF NEXT
WEEK. CANNOT RULE OUT A LEFTOVER SHOWER ACROSS EXTREME NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA ON TUESDAY IF THE COLD FRONT IS A
LITTLE SLOWER. IT MAY BE COLD ENOUGH ALOFT TUESDAY NIGHT INTO
WEDNESDAY FOR A LAKE EFFECT SHOWER BUT IT CERTAINLY DOES NOT LOOK
LIKE A SIGNIFICANT EVENT AS THE TEMPERATURES ALOFT ARE ONLY
PROGGED TO BE MARGINALLY COLD ENOUGH AT THIS TIME. HIGH PRESSURE
SHOULD BE OVER THE OHIO VALLEY BY THURSDAY. THE RIDGE AXIS WILL
LIKELY BE EAST OF THE AREA ON FRIDAY SO WE SHOULD BEGIN A BIT OF A
WARM UP.

SOME OF THE MODELS POST QPF ON FRIDAY WHICH SEEMS FAST UNLESS THE
GFS IS CORRECT WITH A COMPACT CLOSED LOW DROPPING ACROSS THE GREAT
LAKES. WILL NOT LATCH ONTO A FEATURE LIKE THAT 7 DAYS OUT.

TEMPS WILL AVERAGE 4-8 DEGREES BELOW NORMAL UNTIL FRIDAY AT WHICH
POINT WE WILL LIKELY SEE HIGHS BACK AROUND NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR THROUGH SATURDAY. PATCHES OF FAIR WEATHER CUMULUS WILL
DISSIPATE BY THIS EVENING WITH INCREASING MID AND HIGH CLOUDS
TONIGHT INTO SATURDAY AS A DISSIPATING COLD FRONT APPROACHES.
WINDS BECOMING LIGHT BUT LAKE BREEZE WIND SHIFTS EXPECTED AGAIN ON
SATURDAY NEAR LAKE ERIE SPECIFICALLY AT KCLE AND KERI.

OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS MONDAY.

&&

.MARINE...
THE NORTHEAST WINDS AND WAVES WILL BE CLOSE TO SMALL CRAFT
ADVISORY CONDITIONS THIS EVENING AS A PERSISTENT NORTHEAST FLOW
CONTINUES ON LAKE ERIE. HIGH PRESSURE WILL LINGER OVER THE EASTERN
GREAT LAKES AND NORTHEAST STATES THROUGH THE WEEKEND BUT THE
GRADIENT WILL DECREASE. THE MAJORITY OF THE WIND WILL BECOME
DIURNAL ONSHORE/OFFSHORE SO LAKE ERIE WILL BE LESS CHOPPY THIS
WEEKEND. THE FLOW WILL BACK AHEAD OF THE NEXT COLD FRONT ON
MONDAY. THE FRONT IS EXPECTED TO CROSS THE LAKE MONDAY NIGHT. HIGH
PRESSURE FROM THE NORTHERN PLAINS WILL LIKELY BRING A RATHER BRISK
NORTHWEST TO NORTH FLOW BY TUESDAY THROUGH MID WEEK NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAYERS
NEAR TERM...MAYERS
SHORT TERM...MAYERS
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Aug 7, 3:27 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
327 PM EDT FRI AUG 7 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-081930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
327 PM EDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.